Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 60, NWS Jackson, MS

April 18, 20136 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Apr 18, 2013, 5:23 PM CDT for 6 counties in Mississippi. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2013, 5:23 PM CDT (22:23 UTC)
Expired
Apr 18, 2013, 6:15 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 5:23 PM CDTTORNADO 01 Nne Nitta Yuma, MSTHIS BRIEF TORNADO TOUCHED DOWN IN AN OPEN FIELD AND CROSSED HIGHWAY 61 NEAR NITTA YUMA. THE TORNADO WAS CAPTURED ON VIDEO AS IT CROSSED HIGHWAY 61. NO DAMAGE OCCURRED. RATED EF-0...MAXIMUM WINDS OF 75 MPH...PATH LENGTH OF 1.5 MILES AND MAXIMUM WIDTH OF 50 YAR
Apr 18, 5:30 PM CDTTORNADO 03 Ese Delta City, MSNWS STORM SURVEY FOUND AN EF-0 TORNADO WITH MAXIMUM WINDS OF 75 MPH...PATH LENGTH OF 0.2 MILES AND MAXIMUM WIDTH OF 25 YARDS WIDE. THIS BRIEF TORNADO TOUCHED DOWN ON DELTA CITY ROAD...SNAPPING A LARGE TREE AND CAUSED SOME MINOR SHINGLE DAMAGE TO A HOME BEFORE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 1:43 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-438 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WFUS54 KJAN 182223
TORJAN
MSC053-055-083-125-133-151-182315-
/O.NEW.KJAN.TO.W.0060.130418T2223Z-130418T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT THU APR 18 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 523 PM CDT...TRAINED WEATHER SPOTTERS CONFIRMED A DAMAGING
  TORNADO NEAR NITTA YUMA MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  DELTA CITY AND HOLLANDALE BY 530 PM CDT...
  MURPHY AND DARLOVE BY 535 PM CDT...
  ISOLA BY 550 PM CDT...
  BELZONI BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3327 9046 3324 9042 3324 9037 3328 9037
      3328 9036 3329 9036 3331 9034 3331 9033
      3319 9033 3294 9093 3310 9093 3329 9074
      3337 9046
TIME...MOT...LOC 2223Z 238DEG 37KT 3305 9084

$$

JA
2 follow-up statements
119 
WWUS54 KJAN 182238
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT THU APR 18 2013

MSC055-182247-
/O.CAN.KJAN.TO.W.0060.000000T0000Z-130418T2315Z/
ISSAQUENA MS-
538 PM CDT THU APR 18 2013

...THE TORNADO WARNING FOR NORTH CENTRAL ISSAQUENA COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3327 9046 3324 9042 3324 9037 3328 9037
      3328 9036 3329 9036 3331 9034 3331 9033
      3319 9033 3300 9084 3315 9084 3327 9076
      3328 9075 3334 9057 3337 9046
TIME...MOT...LOC 2237Z 237DEG 37KT 3311 9070

$$

MSC053-083-125-133-151-182315-
/O.CON.KJAN.TO.W.0060.000000T0000Z-130418T2315Z/
WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-LEFLORE MS-HUMPHREYS MS-
538 PM CDT THU APR 18 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN
HUMPHREYS...EXTREME SOUTH CENTRAL LEFLORE...NORTHEASTERN SHARKEY...
SOUTHERN SUNFLOWER AND EAST CENTRAL WASHINGTON COUNTIES...

AT 537 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO. 
THIS TORNADO WAS LOCATED NEAR MURPHY MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  ISOLA BY 550 PM CDT...
  BELZONI AND ISOLA BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3327 9046 3324 9042 3324 9037 3328 9037
      3328 9036 3329 9036 3331 9034 3331 9033
      3319 9033 3300 9084 3315 9084 3327 9076
      3328 9075 3334 9057 3337 9046
TIME...MOT...LOC 2237Z 237DEG 37KT 3311 9070

$$

JA
692 
WWUS54 KJAN 182253
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT THU APR 18 2013

MSC125-151-182303-
/O.CAN.KJAN.TO.W.0060.000000T0000Z-130418T2315Z/
WASHINGTON MS-SHARKEY MS-
553 PM CDT THU APR 18 2013

...THE TORNADO WARNING FOR NORTHEASTERN SHARKEY AND EAST CENTRAL
WASHINGTON COUNTIES IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3333 9046 3327 9046 3324 9042 3324 9037
      3328 9037 3331 9033 3319 9033 3307 9066
      3309 9066 3312 9070 3320 9068 3323 9074
      3327 9073 3327 9075 3328 9063 3333 9054
TIME...MOT...LOC 2253Z 238DEG 35KT 3318 9055

$$

MSC053-083-133-182315-
/O.CON.KJAN.TO.W.0060.000000T0000Z-130418T2315Z/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
553 PM CDT THU APR 18 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN
HUMPHREYS...EXTREME SOUTH CENTRAL LEFLORE AND SOUTHWESTERN SUNFLOWER
COUNTIES...

AT 553 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO. 
ROTATION ON RADAR HAS INCREASED OVER THE PAST 5 MINUTUES. THIS 
TORNADO WAS LOCATED 6 MILES WEST OF BELZONI MOVING NORTHEAST AT 40 
MPH.

THE TORNADO WILL BE NEAR...
  BELZONI BY 600 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3333 9046 3327 9046 3324 9042 3324 9037
      3328 9037 3331 9033 3319 9033 3307 9066
      3309 9066 3312 9070 3320 9068 3323 9074
      3327 9073 3327 9075 3328 9063 3333 9054
TIME...MOT...LOC 2253Z 238DEG 35KT 3318 9055

$$

JA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 18, 4:01 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 18, 4:01 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT THU APR 18 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...SHOWERS AND
THUNDERSTORMS WILL CONTINUE TONIGHT FOR PORTIONS OF THE CWA AS A
STRONG COLD FRONT MOVES THROUGH. WIDESPREAD WIND DAMAGE AND
TORNADOES WILL BE THE MAIN THREAT WITH THESE STORMS...WITH LARGE HAIL
AND LOCALLY HEAVY RAIN ALSO BEING A THREAT. THUNDERSTORM ACTIVITY
SHOULD MOVE SOUTHEAST OF OUR CWA BY EARLY FRIDAY MORNING. THERE LOOKS
TO BE SOME POST FRONTAL PRECIPITATION ACROSS OUR SOUTHEAST FRIDAY
THAT SHOULD END DURING THE AFTERNOON. OTHERWISE...MUCH COOLER AND
DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD
FRONT. DEW POINTS WILL FALL FROM THE UPPER 60S AHEAD OF THE FRONT TO
THE 40S IN ITS WAKE. BREEZY WEST TO NORTHWEST WINDS WILL HOLD
TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES. THE MAIN UPPER
LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY NIGHT AS THE
SURFACE HIGH FROM THE SOUTHERN PLAINS MOVES EAST OVER OUR AREA. THIS
WILL CONTRIBUTE TO SATURDAY MORNING TEMPERATURES BEING THE COLDEST OF
THE FORECAST PERIOD. MOST SITES WILL BOTTOM OUT IN THE 30S AND PATCHY
FROST WILL BE POSSIBLE. LOOK FOR SUNNY SKIES ON SATURDAY AS HIGH
PRESSURE WILL BE IN CONTROL OF THE WEATHER. /27/

.LONG TERM...SUNDAY THROUGH THURSDAY...WE WILL GET COOLER CONDITIONS
FOR THE UPCOMING WEEKEND WITH DRY WEATHER THROUGH SUNDAY MORNING. A
BROAD UPPER TROUGH WILL BE ACROSS THE REGION THROUGH THE WEEKEND.
THE SURFACE HIGH OVER THE REGION WILL WILL MOVE EAST THROUGH SUNDAY.
COOLER THAN NORMAL LOW TEMPERATURES WILL LAST THROUGH MONDAY MORNING.
BY EARLY NEXT WEEK A STORM SYSTEM WILL BE MOVING OVER THE ROCKIES.
THE EURO AND THE GFS HAVE SOME TIMING DIFFERENCES AS THIS UPPER
TROUGH MOVES TOWARD THE ARKLAMISS REGION. BOTH MODELS AMPLIFY THIS
UPPER TROUGH OVER THE PLAINS ON TUESDAY. THE GFS BRINGS IN THE RAIN
FASTER ON MONDAY EVENING FROM THE WEST...WHILE THE EURO WAS SLOWER.
OPTED TO GO AFTER THE SLOWER EURO SOLUTION. THE EURO BRINGS IN
CONVECTIVE RAIN CHANCES FOR TUESDAY THROUGH WEDNESDAY MORNING...FOLLOWED
BY SOME POST FRONTAL SHOWERS UNTIL EARLY WEDNESDAY EVENING. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION ON LATE TUESDAY
INTO WEDNESDAY MORNING.THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR
A FEW STRONG TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM...BUT WILL
HOLD OFF MENTIONING IT IN THE HWO AS WE FOCUS ON THE FIRST STORM
SYSTEM. UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION ON THURSDAY AS
HIGH PRESSURE BUILDS IN FROM THE PLAINS. AS FAR AS TEMPS ARE CONCERN
WILL WITH A BLEND OF MAV GMOS AND ENSEMBLE GUIDANCE. ON POPS MADE
SOME ADJUSTMENTS TO EURO GUIDANCE. /17/

&&

.AVIATION...LINE OF SHOWERS AND STORMS EXPECTED TO SWEEP THROUGH THE
REGION FROM WEST TO EAST THIS AFTERNOON THROUGH TONIGHT. MVFR
CEILINGS AND GUSTY SOUTH WINDS WILL CONTINUE TO DEVELOP IN
WIDESPREAD FASHION OUT AHEAD OF THE FRONT BEFORE IT PASSES THROUGH
WITH PERIODS OF RAIN...THUNDER...GUSTY WINDS...LIGHTNING...AND
MODERATE TO SEVERE TURBULENCE ACCOMPANYING AND JUST BEHIND THE
FRONTAL PASSAGE. THE LATTER ACTIVITY WILL HAVE PERIODS OF IFR FLIGHT
CAT REDUCTIONS AND IFR CEILINGS COULD LAST FOR SEVERAL HOURS AFTER
THE FRONT PASSES THROUGH. WINDS WILL SHIFT TO THE NORTHWEST AND WILL
CONTINUE TO BE GUSTY FOR A FEW HOURS AFTER THE FRONT MOVES ACROSS.
EXPECT IMPROVEMENT TO VFR LATE TONIGHT (IN THE WEST) THROUGH
TOMORROW MORNING (IN THE EAST) FROM 9Z THROUGH 16 OR 17Z. VFR
CONDITIONS WILL PREVAIL IN ALL AREAS BY MIDDAY TOMORROW ALTHOUGH
LATE TOMORROW NIGHT SOME VERY PATCHY AND SHALLOW FOG IS NOT
IMPOSSIBLE. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       51  61  36  70 / 100  24   9   0
MERIDIAN      54  63  35  72 /  99  45  13   0
VICKSBURG     48  65  35  71 / 100  11   6   0
HATTIESBURG   57  65  36  72 /  82  50  13   0
NATCHEZ       46  62  36  68 / 100  12   9   0
GREENVILLE    44  61  38  69 /  93   9   3   0
GREENWOOD     46  62  36  70 / 100  11   4   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
     025>028-034>036-040>042.

LA...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023.

AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.

&&

27/17/BB
Hazardous weather outlook, Apr 18, 3:51 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT THU APR 18 2013

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-192100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
351 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWESTERN MISSISSIPPI AND NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

AN OUTBREAK OF SEVERE WEATHER IS EXPECTED THROUGH THIS EVENING AS A
POTENT DISTURBANCE AND FRONTAL SYSTEM MOVE INTO A VERY UNSTABLE AND
SHEARED AIR MASS IN PLACE OVER THE REGION. THE LIKELIHOOD OF HAZARDOUS
WEATHER IS HIGH AND SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL
BE CAPABLE OF DAMAGING WINDS FROM 60 TO 80 MPH...LARGE HAIL...AND
TORNADOES. THE POSSIBILITY OF AT LEAST A FEW STRONG TORNADOES EXISTS.
A TORNADO WATCH IS IN EFFECT THROUGH 11 PM FOR THESE AREAS.

IN ADDITION...LOCALIZED HEAVY RAINFALL IS EXPECTED WITH THIS EVENT
AND RAINFALL RATES OF AT LEAST A FEW INCHES PER HOUR WILL LIKELY BE
HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL
CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER
LEVELS.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA THROUGH THIS EVENING. EXPECT SUSTAINED
WINDS FROM THE SOUTH SHIFTING TO THE NORTHWEST AROUND 20 TO 30 MPH
WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE
FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING.

LAZ024>026-MSZ029-030-032-033-037-038-043>045-047>050-053>056-
059>063-192100-
CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-
351 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHWESTERN MISSISSIPPI AND ALSO PORTIONS OF NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE STORMS ARE POSSIBLE THROUGH LATE THIS EVENING AS A POTENT
DISTURBANCE AND COLD FRONT SWINGS ACROSS THE REGION INTO AN UNSTABLE
AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE
CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO
THE SIZE OF QUARTERS. AT LEAST A FEW TORNADOES WILL BE POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO EXPECTED. A TORNADO WATCH
IS IN EFFECT FOR THE WARNED AREA THROUGH 11 PM.

IN ADDITION...WIDESPREAD HEAVY RAINFALL IS EXPECTED WITH THIS EVENT
AS RAINFALL RATES OF 1 TO 2 INCHES PER HOURS MAY BE HIGH ENOUGH TO
RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS
AND LOW LYING AREAS MAY OBSERVE RISES IN WATER LEVELS.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA FOR THROUGH THE NIGHT. EXPECT SUSTAINED
WINDS FROM THE SOUTH AND SHIFTING TO THE NORTHWEST AROUND 15 TO 25
MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE
FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED THROUGH LATE THIS EVENING.

MSZ031-039-046-051-052-057-058-064>066-072>074-192100-
LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
351 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE STORMS ARE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT AS A
POTENT DISTURBANCE AND COLD FRONT SWINGS ACROSS THE REGION INTO AN
SOMEWHAT UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE
EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. A FEW
TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE
TWENTY. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
DOWNPOURS ARE ALSO EXPECTED.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA THROUGH TONIGHT. EXPECT SUSTAINED WINDS
FROM THE SOUTH SHIFTING TO THE NORTHWEST AROUND 15 TO 25 MPH WITH
OCCASIONAL TO FREQUENT GUSTS RANGING FROM 25 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE
FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THE NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Local storm report, Apr 18, 4:18 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     HAMBURG                 33.23N 91.80W
04/18/2013                   ASHLEY             AR   PUBLIC

            TREE DOWN ON US HIGHWAY 425 NEAR HAMBURG

&&

DL
Local storm report, Apr 18, 4:42 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
04/18/2013                   ASHLEY             AR   EMERGENCY MNGR

            REPORTS OF A TREE DOWN ON CEDAR STREET IN CROSSETT.

&&

DCOX
Local storm report, Apr 18, 4:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             5 NW WAYSIDE            33.31N 91.11W
04/18/2013  E1.00 INCH       WASHINGTON         MS   PUBLIC

            REPORTED NEAR THE MISSISSIPPI RIVER BRIDGE

&&

DL
Local storm report, Apr 18, 4:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     1 SSE CROSSETT          33.11N 91.95W
04/18/2013                   ASHLEY             AR   PUBLIC

            A TREE WAS DOWNED ON A HOUSE ALONG SYCAMORE CIRCLE

&&

DL
Local storm report, Apr 18, 5:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     4 NE CROSSETT           33.17N 91.92W
04/18/2013                   ASHLEY             AR   EMERGENCY MNGR

            REPORTS OF A TREE DOWN ON HIGHWAY 133 NORTH.

&&

DCOX
Local storm report, Apr 18, 5:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     WILMOT                  33.06N 91.57W
04/18/2013                   ASHLEY             AR   EMERGENCY MNGR

            REPORTS OF A TREE DOWN IN WILMOT.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:42 AM CDTRiver Flood WarningJANNeshoba5 days
Apr 18, 3:45 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington60 min
Apr 18, 4:24 PM CDTTornado WarningJANWashington51 min
Apr 18, 4:31 PM CDTTornado WarningJANWashington29 min
Apr 18, 4:45 PM CDTTornado WarningJANIssaquena60 min
Apr 18, 4:59 PM CDTTornado WarningJANIssaquena61 min
Apr 18, 5:00 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower75 min
Apr 18, 5:26 PM CDTTornado WarningJANSunflower34 min
Apr 18, 5:43 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren47 min
Apr 18, 5:48 PM CDTTornado WarningJANLeflore42 min
Apr 18, 6:03 PM CDTSevere Thunderstorm WarningJANYazoo72 min
Apr 18, 6:06 PM CDTTornado WarningJANHolmes, Leflore39 min
Apr 18, 6:08 PM CDTTornado WarningJANSharkey, Yazoo67 min
Apr 18, 6:20 PM CDTFlash Flood WarningJANSunflower, Washington3 hr
Apr 18, 6:21 PM CDTSpecial Weather StatementJANGrenada29 min

Nearby

Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.